MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ARTHROSCOPE

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ARTHROSCOPE
Model Number 375-545-000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to stryker sustainability solutions for evaluation at this time.The investigation is currently in progress.Should the device become available for return, the investigation will include evaluation of the physical device.A supplemental mdr will be submitted once the investigation is completed.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that a burr from arthroscopic shaver broke in surgical site.The broken piece was retrieved with a grasper.There was no patient injury or medical intervention and the extended procedure time reported was 5 to 10 minutes.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The complaint device was returned to stryker sustainability solutions after the initial mdr was filed.Visual inspection revealed the inner shaft tip was completely detached from the shaft and returned with the device.A review of the dhr for the reported lot number supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are the user applied too much force to the device or the arthroscopic shaver may have come into contact with staples, clips, or another metal object, resulting in damage to the blade.The instructions for use (ifu) state: - before beginning the procedure, verify compatibility of all instruments and accessories.- plug in and set up the generator according to the instructions in the manufacturers¿ manual.- select an arthroscopic shaver with size, blade, and function most appropriate for the procedure.- inspect the instrument for overall condition and physical integrity.Do not use the instrument if any damage is noted.Return the instrument and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.- follow a suitable surgery protocol.- careful handling of the instrument is necessary to avoid damage or breakage as a result of excessive force.- do not apply excessive pressure or ¿side-load¿ the blade during use.Side-loading does not improve the performance of the instrument, can dull the blade, and/or produce metal particulates.- do not allow the arthroscopic shaver to come into contact with staples, clips or any metal object to avoid damage to the blade and possible patient injury.- the tip of the bur or cutter must be irrigated periodically (general recommendation: once a minute) to cool the blade and prevent excised tissues from accumulating.- do not run the instrument without appropriate suction for the duration of the process.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
MDR Report Key10010360
Report Number0001056128-2020-00031
Device Sequence Number19531437
Product Code HRX
UDI-Device Identifier00885825014223
UDI-Public00885825014223
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K012635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2022
Device Model Number375-545-000
Device Catalogue Number375-545-000RR
Device Lot Number10930436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2020
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer05/22/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1